MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA115902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a thoracoabdominal branch endoprosthesis (tambe) procedure to treat an aneurysm.During this procedure, a 11mm x 59mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) and a 9mm x 79mm vbx device were used as branch devices in the visceral arteries.It was reported during the procedure, while advancing the 11mm x 59mm vbx device over an unknown brand guidewire through a tourguide introducer sheath (size unknown), resistance was encountered as the physician attempted to reach the target treatment site (celiac artery).This resistance was caused by stenosis in the celiac artery.As the physician tried to remove the vbx device, it became caught around a bend due to patient's very tortuous anatomy.In addition, the vbx device also got stuck on one of the wires on the tambe port.A snare was used to remove the vbx device after the stent became dislodged from the catheter.A replacement vbx device was used successfully.It is unknown if the vessel was predilated.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Engineering evaluation: the primary reported failure mode of inability to advance the vbx device to the target location could not be independently confirmed with the information available, including evaluation of the returned vbx device.Clinical factors potentially impacting vbx device advancement (e.G.Patient anatomy, procedural conditions) cannot be replicated during evaluation in the laboratory setting.The reported that the vbx device endoprosthesis became dislodged was confirmed.The vbx device as returned exhibited damage (endoprosthesis compressed and separated from delivery system with damage to stent rings) consistent with difficulty encountered during withdrawal of the vbx device and retrieval of the endoprosthesis via snare as reported.According to the information provided, the cause or the difficulty advancing the vbx device to the target location was related to the patient condition (stenosis).And the cause of the reported endoprosthesis dislodgement during withdrawal was also related to the patient conditions (stuck on bend in tortuous anatomy).
 
Additional Manufacturer Narrative
Corrected data: g4 added 510(k) number h6 added b01 device was returned and evaluated.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22057873
Report Number2017233-2025-06198
Device Sequence Number12839263
Product Code PRL
UDI-Device Identifier00733132637744
UDI-Public(01)00733132637744(17)270314
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXA115902A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/21/2025
06/16/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/10/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale